It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Neuropathy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-14-2005, 02:30 PM   #1
Veteran
(female)
 
Join Date: Feb 2005
Location: Minnesota
Posts: 448
Taimse HB User
Gabapentin side effects...blurred vision today

I have been on increasing doses of Gabapentin for a neuropathy type thing in my hand. Started on 100 mg a few of weeks ago and was on 3 x day 300 mg. starting last Sunday. I seemed to be fine so I decided to drive to a friend's house over 100 miles away. About 30 miles from home and 5 hours from last dose, I started experiencing some blurring of vision. It would come and go. Road signs would be clear and the next ones I couldn't read until right up on them and then they weren't as clear as I knew they should be.
I pulled over to the side of the road and called my doctor's nurse....she talked to doctor and I was told to call an ambulance.,,in case I was stroking out or something. Blurred vision can be a side effect of Gabapentin....note from Dr on it says to call Dr if it continues or is bothersome. I didn't know it would be a problem today as it didn't seem to be Sun,Mon or Tues. I started to cry... tried to ask if I should just sit ...for how long? because I figured it would pass. Just didn't know when.
What would I do with my truck and once released from emergency room at Mayo( closest facility), how would I get home? My husband is working a ways from home in opposite direction.
I chose to sit for an hour and then drove back home...vision was clear.
I then tried calling my doctor's nurse, who didn't call back. I had said I would call her in an hour after sitting to see if side effect would subside. If I had been home, I wouldn't have called about the vision as I don't think I would have noticed it. Road signs were the clue for me.
I called ER and advisory nurse told me not to drive in whatsoever but that I should come to ER. I would be endangering people if I drove myself. I paid a Taxi to come out( rural) instead of calling ambulance as I could see fine. She said law enforcement wouldn't be happy if I drove in.
Dr at ER said I did the right thing. I was really crying by this time as I was upset about what advisory nurse had said. I was cautious about driving and have been since I started the gabapentin. ER Dr. said it most likely was the
( gabapentin)and said to back off to 300 mg. twice a day as I had been doing. That 600 mg. is still a pretty good dose and it might take a few more weeks for me to really notice effects on lessening the hypersensitivity.
He said they have some diabetics with peripheral neuropathy that are only taking 300 mg....and yes, others that are taking 600mg 3x a day, but they have more than a small area on body affected.
When I had seen my primary Dr. Sept 2,she said that I was still on a pretty low dose and that 1200 to 1800 mgs a day were pretty much the normal daily dose for gabapentin to work....so not to expect a lot at 600 mgs a day.
Some days, it doesn't pay to get out of bed.

 
Sponsors Lightbulb
   
Old 09-17-2005, 08:59 AM   #2
Senior Veteran
(female)
 
Join Date: Aug 2004
Location: Florida
Posts: 558
Terri43 HB User
Re: Gabapentin side effects...blurred vision today

I on Gabapentin 600mg 3 times a day and I can't drive. When i'm taking it I feel like i'm not in my body and i'm looking into a tube. i'm also taking percocet. I had to drive one day and I was going thru a traffic light tapping the brakes it was so scarry but I needed to get to my doctors appointment. From now on I take our community bus. I don't want to hurt anyone and I don't want to kill myself. Be very careful. and good luck
Terri

 
Old 09-17-2005, 02:38 PM   #3
Junior Member
(female)
 
Join Date: Aug 2005
Posts: 37
NCWHS HB User
Re: Gabapentin side effects...blurred vision today

I am taking 1200 mg but have to take it all at night before bed. It really throws me for a loop. If I take it during the morning I can not function at all. I am not so sure it hasnt worsened my symptoms though. I dont have blurred vision but alot more numbness and tingling.

 
Old 09-17-2005, 04:37 PM   #4
Veteran
(female)
 
Join Date: Feb 2005
Location: Minnesota
Posts: 448
Taimse HB User
Re: Gabapentin side effects...blurred vision today

Sometimes I know I have worse tingling and numbness....thanks for supporting that. Wasn't my imagination then.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Gabapentin depletes these nutrients... ladybird988 Back Problems 8 01-30-2010 09:18 PM
Chantix side effects cinbo Smoking Cessation 15 12-08-2007 06:55 AM
Gabapentin for sciatic pain? camperboy Back Problems 22 09-03-2007 12:49 PM
Lamictal side effects mimick MS symptoms? joanna66 Multiple Sclerosis 3 07-29-2007 03:17 AM
Does Gabapentin make you tired? sherry1 Back Problems 5 03-07-2007 09:45 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tingles (48), Aussie100 (34), RisingParrot (34), daisymaegrl (33), Ruby8 (27), captinsane1 (25), June89 (22), LasVegasgirl (10), awlright (10), jverive (9)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (857), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 11:00 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!